Alert archive / South Dakota / Wind Advisories in 2006
Wind Advisory 1, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Jan 16, 2006, 3:39 AM CST for 16 counties in South Dakota. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2006, 3:39 AM CST (09:39 UTC)
- Expired
- Jan 16, 2006, 3:25 PM CST
- In force
- 12 hr
- Issued by
- NWS Aberdeen, SD
Counties Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 135 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 160939 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 339 AM CST MON JAN 16 2006 .AN AREA OF LOW PRESSURE WILL MOVE EAST OF THE REGION TODAY. BEHIND THIS LOW...STRONG NORTHWEST WINDS ARE EXPECTED ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. SDZ003>005-009-010-015>017-033>037-045-048-051-170000- /O.NEW.KABR.WI.Y.0001.060116T0939Z-060117T0000Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 339 AM CST MON JAN 16 2006 /239 AM MST MON JAN 16 2006/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED ACROSS THE AREA TODAY. WIND GUSTS OF 45 MPH WILL BE POSSIBLE AS WELL. THE WINDS ARE EXPECTED TO DECREASE LATE IN THE AFTERNOON. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ KNUTSVIG
1 follow-up statement
000 WWUS73 KABR 162125 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 325 PM CST MON JAN 16 2006 ...WIND ADVISORY IS CANCELLED... SDZ003>005-009-010-015>017-033>037-045-048-051-162230- /O.CAN.KABR.WI.Y.0001.000000T0000Z-060117T0000Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 325 PM CST MON JAN 16 2006 /225 PM MST MON JAN 16 2006/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. $$ HINTZ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Jan 15, 2:55 PM CST, 12 hours 44 minutes earlier.
Area forecast discussion, Jan 15, 2:55 PM CST, 12 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 255 PM CST SUN JAN 15 2006 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT MAIN FORECAST CHALLENGE IS PRECIPITATION CHANCES TONIGHT AND MONDAY...AND AGAIN LATE IN THE PERIOD. 20Z SURFACE ANALYSIS SHOWED A BROAD AREA OF LOW PRESSURE OVER THE NORTHERN PLAINS...WITH A STATIONARY FRONT DRAPED FROM WESTERN NORTH DAKOTA TO SOUTHEASTERN SOUTH DAKOTA. SOME DIFFERENCES NOTED IN THE MODELS...WITH THE MAIN DIFFERENCES BEING THAT THE NAM IS A BIT SLOWER THAN THE GFS AND UKMET WITH THE SYSTEM EARLY IN THE PERIOD. WITH STICK WITH MORE OF A BLEND OF THE LATTER TWO MODELS. AN UPPER LEVEL SHORTWAVE TROUGH WILL BE OVER THE NORTHERN ROCKIES THIS EVENING...WITH THE LEADING SHORTWAVE ASSOCIATED WITH IT SET TO TRACK ACROSS THE DAKOTAS OVERNIGHT. THE SURFACE LOW WILL ALSO BEGIN TO PUSH EAST...WITH PRECIPITATION WRAPPING AROUND THE BACKSIDE OF IT. EXPECT THE PRECIPITATION TO BEGIN SOMEWHERE AROUND 06Z IN THE WESTERN CWA. TEMPS IN THE SOUTHWESTERN CORNER WILL LIKELY STILL BE ABOVE FREEZING AT THAT TIME...SO HAVE MENTIONED RAIN OR SNOW THERE...BUT THE NORTHWESTERN CWA HAS HAD TROUBLE WARMING TODAY UNDER AN ABUNDANCE OF CLOUD COVER AND SOME FOG...SO SHOULD BE COOL ENOUGH THERE FOR PRECIPITATION TO BEGIN AS SNOW. THE PRECIPITATION WILL SPREAD EASTWARD ACROSS THE CWA ON MONDAY...WITH MODEL SOUNDINGS INDICATING PRECIP TO BE ALL SNOW. BETTER DYNAMICS WILL BE NORTH OF THE CWA...SO CURRENTLY NOT EXPECTING SNOW ACCUMULATIONS TO BE MUCH MORE THAN 1 OR 2 INCHES AT ANY ONE LOCATION. DECENT GRADIENT SETS UP DURING THE DAY MONDAY AS WELL...SO BLOWING SNOW MAY BECOME A FACTOR. HAVE OPTED TO NOT GO WITH AN ADVISORY YET AS THESE CONDITIONS WILL NOT OCCUR UNTIL SOMETIME TOMORROW...SO WILL LET THE NEXT COUPLE OF SHIFTS GET A BETTER LOOK AT TIMING AND LOCATION OF A POTENTIAL ADVISORY. THE SYSTEM PUSHES OFF TO THE EAST MONDAY EVENING. WILL LEAVE JUST A SMALL POP FOR SOME LINGERING SNOW SHOWERS MONDAY EVENING...AND JUST SOME FLURRIES DURING THE LATE NIGHT. HIGH PRESSURE OVER THE ROCKIES BROADENS OUT ACROSS THE PLAINS ON TUESDAY. ANOTHER UPPER WAVE AND ASSOCIATED SURFACE TROUGH APPROACH THE REGION BEGINNING WEDNESDAY NIGHT. WILL KEEP THE CHANCE POP GOING WEDNESDAY NIGHT AS GFS SHOWING BEST LIFT AND UPPER DYNAMICS RESULTING IN A BAND OF SNOW DEVELOPING FROM NORTH CENTRAL NEBRASKA ACROSS EASTERN SOUTH DAKOTA AND INTO CENTRAL AND SOUTHERN MINNESOTA. WILL SEE COOLER AIR MOVE IN WITH THIS FIRST SYSTEM...WITH H85 TEMPS FALLING BELOW ZERO BY MONDAY MORNING AND NOT RECOVERING MUCH UNTIL WEDNESDAY...ONLY TO BE HINDERED AGAIN BY THE NEXT STORM SYSTEM. GENERALLY LOOKING AT HIGHS IN THE 20S TO LOWER 30S MONDAY AND TUESDAY...THEN A COUPLE OF CATEGORIES HIGHER ON WEDNESDAY. LOWS TONIGHT WILL STILL BE MILD WITH 20S COMMON MOST AREAS...THEN MONDAY AND TUESDAY NIGHT LOWS LIKELY IN THE TEENS. .LONG TERM...THURSDAY THROUGH SUNDAY LITTLE CHANGE TO THE EXTENDED TERM WITH FOCUS ON SHORTWAVE PUSHING THROUGH THE REGION THURSDAY. EXTENDED BEGINS WITH A BROAD UPPER TROUGH IN PLACE ACROSS THE NORTHERN US...WITH AN ELONGATED AREA OF SFC LOW PRESSURE SITUATED FROM THE GREAT LAKES REGION SOUTHWESTWARD INTO THE PANHANDLES OF TX/OK. COLD AIR WILL BE STREAMING INTO THE CWA FROM THE NORTH...WITH A LINGERING CHANCE OF SNOW POSSIBLE ACROSS THE CWA THROUGH THE DAY THURSDAY. COOLER CONDITIONS WILL CONTINUE BEHIND THAT SYSTEM INTO FRIDAY BEFORE A SLIGHT WARM UP IS EXPECTED INTO THE WEEKEND. SOME VERY WEAK SHORTWAVES WILL TRAVEL THROUGH THE REGION SATURDAY INTO SUNDAY...BUT WITH VERY LITTLE MOISTURE APPARENT IN THE MODELS RIGHT NOW AND GREAT UNCERTAINTY...HAVE LEFT THE FORECAST DRY FRIDAY THROUGH SUNDAY. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && PARKIN/ALBRECHT
Hazardous weather outlook, Jan 15, 5:22 AM CST, 22 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 522 AM CST SUN JAN 15 2006 MNZ039-046-SDZ005>008-010-011-017>023-036-037-051-161130- TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HYDE-HAND-BUFFALO- 522 AM CST SUN JAN 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003-004-009-015-016-033>035-045-048-161130- CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- 522 AM CST SUN JAN 15 2006 /422 AM MST SUN JAN 15 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NORTHWEST WINDS ARE EXPECTED TO INCREASE ACROSS THE AREA LATE TONIGHT...WITH WINDS OF 25 TO 35 MPH EXPECTED FOR MONDAY. WIND GUSTS OF 45 MPH WILL BE POSSIBLE DURING THE DAY ON MONDAY AS WELL. THE WINDS ARE EXPECTED TO DECREASE SOMEWHAT LATE MONDAY AFTERNOON AND DURING THE EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. KNUTSVIG
Nearby
Wind Advisories in South Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.